Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Suggest treatment for bladder spasms and frequent urination

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 3002 Questions
Question
Yes sir. I am a pharmacist who 3 weeks ago was diagnosed with a UTI, had a fever of 102 and a WBC of 14,000. The urine cultured an ESBL strain of E coli resistant to the Bactrim I was given, so I just finished a round of Augmentin. Problem is, I am experiencing what feels like bladder spasms and frequent urination; a repeat UA last week was clear. I am a 64- YOF. Could these symptoms be a residual effect of the UTI? I never get sick. I do have a spinal cord stimulator for piriformis muscle pain that was placed on March 31. Thank you for your help. XXXXXXX Piltz
Posted Mon, 19 Jun 2017 in Medicines and Side Effects
 
 
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
could be recurrence

Detailed Answer:
Hello,

if the antibiogram reported an MIC lower than 2mcg/mL for amoxicillin-clavulanate then treatment with augmentin can be effective. Otherwise there is some risk of treatment failure. Since you're having symptoms a recurrence is possible. Please define 'clear' regarding your urinalysis. Were there any white blood cells? Nitrates? Anything else? A negative urinalysis or culture does not exclude infection when you're receiving antibiotics.

So in conclusion, it could be recurrence. I would suggest doing an ultrasound scan of the urinary tract to exclude other potential causes (like obstruction for example) and to consider alternative treatment measures like nitrofurantoin or fosfomycin. Remember to ask your doctor before trying anything!

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor